Mr De Villiers situation struck a chord

I am a journalist, passionate writer of poetry and up until my recent seizure (after seven years) a video game fanatic.

When I read about you experiencing "flashing lights" - a aha moment because I tell people that this happens to me before a seizure comes on.

Another strange thing is that birds almost nosedive at my face - can they sense this as well as dogs do?

I am on 1300mg Epilum (800mg in the morning; 500mg at night), 1 Prozac pill and a 0.5 Rivotrol pill daily.

My first seizure was at age 20 during which I was unemployed and played video games for 12-14 hours a day for a couple of months with less sleep.

I was a social recluse and still am in some ways...

Then this has been happening: I lose control of my left arm - this happens when I get anxious... what could this be?

You have been a help indeed... Thank you

9 Replies

  • Hi, im terribly sorry for your situation and pray that all goes well. My baby (5) is on 400mg epillum and 500mg Kepra a day.........Take care

  • Hi Luann. My son is 9 years old and he has been on Epillum for a few years now and I was told yesterday that he may need surgery in his mouth because the Epillum thickens their gums and makes it difficult for the new teeth to push through. So then the gums get very thick and swollen. The maxilo-facial surgeon has asked my son's neurologist to consider changing him from Epillum to another anti-convulsent. Please check that it is not going to affect your baby's gums, mouth etc.

  • Hi Crystalice30, thank you for your kind words, to tell you truth, i did not want to look up side effects of the tabs, Im just so grateful that my baby is doing well on the meds, I feel that whatever happens after this i will be able to handle with Gods help. I pray and trust that your situation gets better.

  • Thanks Luann... I pray for your child as well

  • Hi

    I just read your post and the best advice that i can give you from my past experiences of epilpetic fits, is that i always use to loose control of my body before i had a seizure and that was caused from stress. So my best advice to you is go and get that checked out by a specialist of some sort and explain to them whats been going on. Unfortunately i cant help with the epileptic medication because i have been off my medication for a few years now. But i am praying and holding thumbs for you that you take this head on :)

    Hope this helps a bit!

  • Eureka... Stress is a major trigger...

  • Hi - sorry did not respond sooner - been away on a workshop with Epilepsy SA National Board. People can be photosensitive - and hi speed flashing light can make some susceptable to having a seizure. You mention video games - long periods of intense concentration behind a screen, tension in the game and flashing light could very well bring on a seizure. An American Fighter Pilot is currently sueing a manufacturer of a computer game as the intense flashing light frequencies caused him to have a seizure, which in turn resulted in cancellation of his pilots licence.

    Focus your attention on less intensive activities and maybe a bit of lifestyle change will contribute to you having fewer seizures. You talk of being a bit of a recluse - consider trying to change this by doing something new.

    Wishing you well


  • Thanks Tim... I have stopped all video gaming since my last seizure (since 7 years) - reasons for this, I think, stem from me stopping my Prozac and lack of sleep just days before the seizure. I was playing Gran Turismo 5 (PS3) days before that

  • Thank you all...

You may also like...